Alert archive / Utah / Red Flag Warnings in 2012
Red Flag Warning 33, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Sep 5, 2012, 2:48 PM MDT for 4 counties in Utah; Moffat County, Rio Blanco County, Colorado. It took effect at Sep 6, 2012, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2012, 2:48 PM MDT (20:48 UTC)
- In effect from
- Sep 6, 2012, 12:00 PM MDT
- Expired
- Sep 6, 2012, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Grand Junction, CO
Counties Moffat County, CO, Rio Blanco County, CO, Daggett County, UT, Duchesne County, UT, Uintah County, UT, Wasatch County, UT
The radar
The Grand Junction radar (KGJX), 183 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3806 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
077
WWUS85 KGJT 052048
RFWGJT
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
248 PM MDT WED SEP 5 2012
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT THURSDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
200...202...481 BELOW 8000 FEET...482...483 BELOW 9000 FEET...485
BELOW 8000 FEET...AND 486...
.THE APPROACH OF AN UPPER DISTURBANCE AND COLD FRONT FROM THE
NORTH WILL CAUSE WINDS TO STRENGTHEN ON THURSDAY. DRY AIR IN PLACE
SHOULD ALLOW HUMIDITIES TO DROP BELOW CRITICAL LEVELS ONCE THE
MORNING INVERSIONS MIX OUT. MOISTURE WILL BE INCREASING LATE
THURSDAY AFTERNOON AND EVENING WITH ISOLATED TO SCATTERED
THUNDERSTORMS DEVELOPING. THE COLD FRONT IS FORECAST TO MOVE ACROSS
THE AREA THURSDAY NIGHT.
COZ200-202-UTZ481>483-485-486-061300-
/O.NEW.KGJT.FW.W.0033.120906T1800Z-120907T0000Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
WESTERN ASHLEY NATIONAL FOREST-WESTERN UINTA BASIN-
SOUTHERN ASHLEY NATIONAL FOREST-EASTERN ASHLEY NATIONAL FOREST-
EASTERN UINTA BASIN-
248 PM MDT WED SEP 5 2012
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT THURSDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
200...202...481 BELOW 8000 FEET...482...483 BELOW 9000 FEET...485
BELOW 8000 FEET...AND 486...
THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM NOON TO 6 PM MDT THURSDAY.
* AFFECTED AREA...
IN COLORADO...
FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...AND
FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA.
IN NORTHEAST UTAH...
FIRE WEATHER ZONE 481 BELOW 8000 FEET WESTERN ASHLEY NATIONAL
FOREST...
FIRE WEATHER ZONE 482 WESTERN UINTA BASIN...
FIRE WEATHER ZONE 483 BELOW 9000 FEET SOUTHERN ASHLEY NATIONAL
FOREST...
FIRE WEATHER ZONE 485 BELOW 8000 FEET EASTERN ASHLEY NATIONAL
FOREST...AND
FIRE WEATHER ZONE 486 EASTERN UINTA BASIN.
* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS 25 TO 30 MPH.
* RELATIVE HUMIDITY...10 TO 15 PERCENT.
* IMPACTS...LOW RELATIVE HUMIDITY AND GUSTY WINDS...COMBINED
WITH VERY DRY FUELS WILL PRODUCE CONDITIONS FOR RAPID FIRE SPREAD
DURING THE AFTERNOON HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.
&&
$$
FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)3 follow-up statements
077 WWUS85 KGJT 061216 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 616 AM MDT THU SEP 6 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...481...AND 485 BELOW 8000 FEET... FIRE WEATHER ZONES 482 AND 483 BELOW 9000 FEET...AND ALL OF FIRE WEATHER ZONE 486... .THE APPROACH OF AN UPPER DISTURBANCE AND COLD FRONT FROM THE NORTH WILL CAUSE WINDS TO STRENGTHEN THIS AFTERNOON. DRY AIR IN PLACE SHOULD ALLOW HUMIDITIES TO DROP BELOW CRITICAL LEVELS ONCE THE MORNING INVERSIONS MIX OUT. MOISTURE WILL BE INCREASING LATE THIS AFTERNOON AND EVENING WITH ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING. THE COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA TONIGHT. COZ200-202-UTZ481>483-485-486-070000- /O.CON.KGJT.FW.W.0033.120906T1800Z-120907T0000Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- WESTERN ASHLEY NATIONAL FOREST-WESTERN UINTA BASIN- SOUTHERN ASHLEY NATIONAL FOREST-EASTERN ASHLEY NATIONAL FOREST- EASTERN UINTA BASIN- 616 AM MDT THU SEP 6 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...481...AND 485 BELOW 8000 FEET... FIRE WEATHER ZONES 482 AND 483 BELOW 9000 FEET...AND ALL OF FIRE WEATHER ZONE 486... * AFFECTED AREA... IN COLORADO... FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA BELOW 8000 FEET... FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA BELOW 8000 FEET. IN UTAH... FIRE WEATHER ZONE 481 WESTERN ASHLEY NATIONAL FOREST BELOW 8000 FEET... FIRE WEATHER ZONE 482 WESTERN UINTA BASIN BELOW 9000 FEET... FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST BELOW 9000 FEET... FIRE WEATHER ZONE 485 EASTERN ASHLEY NATIONAL FOREST BELOW 8000 FEET...AND FIRE WEATHER ZONE 486 EASTERN UINTA BASIN. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS 25 TO 30 MPH AFTER 1200. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...LOW RELATIVE HUMIDITY AND GUSTY WINDS...COMBINED WITH VERY DRY FUELS WILL PRODUCE CONDITIONS FOR RAPID FIRE SPREAD DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
587 WWUS85 KGJT 062057 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 257 PM MDT THU SEP 6 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...481...AND 485 BELOW 8000 FEET... FIRE WEATHER ZONES 482 AND 483 BELOW 9000 FEET...AND ALL OF FIRE WEATHER ZONE 486... .THE APPROACH OF AN UPPER DISTURBANCE AND COLD FRONT FROM THE NORTH HAS CAUSE WINDS TO STRENGTHEN OVER NORTHWEST COLORADO AND NORTHEAST UTAH THIS AFTERNOON. DRY AIR IN PLACE HAS ALSO LOWERED RELATIVE HUMIDITY TO THE LOWER TEENS CREATING AREAS OF CRITICAL FIRE WEATHER CONDITIONS OVER THE NORTHERN FIRE ZONES. THESE WINDS SHOULD BEGIN TO RELAX BELOW 25 MPH BY MID EVENING. MID TO HIGH LEVEL MOISTURE OVER THE REGION WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING THROUGH THE MID EVENING HOURS AS WELL. GUSTY WINDS WILL BE POSSIBLE NEAR THESE STORMS DUE TO THE DRY AIR NEAR THE SURFACE. THE COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA TONIGHT. COZ200-202-UTZ481>483-485-486-070000- /O.CON.KGJT.FW.W.0033.000000T0000Z-120907T0000Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- WESTERN ASHLEY NATIONAL FOREST-WESTERN UINTA BASIN- SOUTHERN ASHLEY NATIONAL FOREST-EASTERN ASHLEY NATIONAL FOREST- EASTERN UINTA BASIN- 257 PM MDT THU SEP 6 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...481...AND 485 BELOW 8000 FEET...FIRE WEATHER ZONES 482 AND 483 BELOW 9000 FEET...AND ALL OF FIRE WEATHER ZONE 486... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. IN UTAH...FIRE WEATHER ZONE 481 WESTERN ASHLEY NATIONAL FOREST...FIRE WEATHER ZONE 482 WESTERN UINTA BASIN... FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST...FIRE WEATHER ZONE 485 EASTERN ASHLEY NATIONAL FOREST AND FIRE WEATHER ZONE 486 EASTERN UINTA BASIN. * WINDS...SOUTHWEST 12 TO 17 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...9 TO 14 PERCENT. * IMPACTS...LOW RELATIVE HUMIDITY AND GUSTY WINDS...COMBINED WITH VERY DRY FUELS WILL PRODUCE CONDITIONS FOR RAPID FIRE SPREAD DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
218 WWUS85 KGJT 062354 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 554 PM MDT THU SEP 6 2012 ...RED FLAG WARNING EXTENDED UNTIL 8 PM MDT FOR NORTHWEST COLORADO AND NORTHEAST UTAH...ZONES 200...201...481...482...483 /BELOW 9000 FEET/...485 AND 486 FOR GUSTY WINDS AND LOW HUMIDITY ALONG WITH THUNDERSTORMS AND LIGHTNING... .A COLD FRONT WILL MOVE THROUGH THE AREA EARLY THIS EVENING CAUSING WIDESPREAD STRONG WIND GUSTS AS WELL AS A SIGNIFICANT AMOUNT OF LIGHTNING STRIKES. RELATIVE HUMIDITY WILL REMAIN LOW ENOUGH TO JUSTIFY EXTENDING THE RED FLAG WARNING AS THE COLD FRONT PASSES. COZ200-202-UTZ481>483-485-486-070100- /O.EXP.KGJT.FW.W.0033.000000T0000Z-120907T0000Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- WESTERN ASHLEY NATIONAL FOREST-WESTERN UINTA BASIN- SOUTHERN ASHLEY NATIONAL FOREST-EASTERN ASHLEY NATIONAL FOREST- EASTERN UINTA BASIN- 554 PM MDT THU SEP 6 2012 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...DRY FUELS AND LIGHTNING FOR FIRE WEATHER ZONES 200...202...481...AND 485 BELOW 8000 FEET...FIRE WEATHER ZONES 482 AND 483 BELOW 9000 FEET...AND ALL OF FIRE WEATHER ZONE 486... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. IN UTAH...FIRE WEATHER ZONE 481 WESTERN ASHLEY NATIONAL FOREST...FIRE WEATHER ZONE 482 WESTERN UINTA BASIN... FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST...FIRE WEATHER ZONE 485 EASTERN ASHLEY NATIONAL FOREST AND FIRE WEATHER ZONE 486 EASTERN UINTA BASIN. * WINDS...SOUTHWEST 12 TO 17 MPH WITH GUSTS UP TO 35 MPH...WITH LOCALLY STRONGER GUSTS NEARN THUNDERSTORMS. * RELATIVE HUMIDITY...9 TO 14 PERCENT. * IMPACTS...LOW RELATIVE HUMIDITY AND GUSTY WINDS...COMBINED WITH VERY DRY FUELS WILL PRODUCE CONDITIONS FOR RAPID FIRE SPREAD DURING THE AFTERNOON HOURS. CLOUD TO GROUND LIGHTNING MAY CAUSE ADDITIONAL FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && CUOCO $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Sep 5, 11:29 AM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Sep 5, 11:29 AM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1129 AM MDT WED SEP 5 2012 .UPDATE... ISSUED AT 1129 AM MDT WED SEP 5 2012 DRY AIR MASS COVERS THE ENTIRE FORECAST AREA TODAY. CLOUD MASS THAT COVERED PARTS OF SW COLORADO THIS MORNING HAS SINCE MOVED TO THE EAST. A FEW FLAT TO MODERATE AFTERNOON CLOUD WILL FORM OVER THE CENTRAL AND SOUTHERN MOUNTAINS...OTHERWISE A BRIGHT SUNNY DAY WITH ABOVE NORMAL TEMPS EXPECTED. NO SIGNIFICANT CHANGES IN THE GRID UPDATE. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 336 AM MDT WED SEP 5 2012 TODAY: THE FORECAST AREA WILL REMAIN SANDWICHED BETWEEN A BROAD LOW AMPLITUDE TROUGH OF LOW PRESSURE ACROSS THE NORTH AND AN EQUALLY BROAD HIGH PRESSURE RIDGE TO THE SOUTH. DRY ZONAL FLOW BETWEEN THESE FEATURES APPARENT IN MODEL DATA AND WATER VAPOR IMAGERY WILL CONTINUE TO INHIBIT DIURNAL SHOWERS AND THUNDERSTORMS TODAY. WITH THE EXCEPTION OF THE GFS40...MODELS SUGGEST THE POSSIBILITY OF ISOLATED THUNDERSTORMS OVER THE SAN JUANS IN THE VICINITY OF THE CONTINENTAL DIVIDE SO CONTINUED WITH LOW POPS IN THIS AREA. OTHERWISE DRY...SUNNY/MOSTLY SUNNY AND WARM CONDITIONS ARE EXPECTED. A LITTLE COOLING INDICATED AT 7H WILL BRING HIGHS DOWN A DEGREE OR TWO TODAY ACROSS THE CENTRAL AND NORTHERN PORTION OF THE CWFA WITH LITTLE CHANGE SOUTH. TONIGHT-FRIDAY: THE AIR MASS WILL START OUT QUITE DRY THIS EVENING WITH PRECIPITABLE WATER VALUES PROGGED TO BE AROUND A QUARTER INCH. THEREFORE ANOTHER COOL NIGHT IS EXPECTED WITH TEMPERATURES CLOSE TO SEASONAL NORMS. THE DRIER AIR WILL GRADUALLY MODIFY THROUGH THURSDAY EVENING AS A SHORTWAVE DISTURBANCE DROPS ACROSS ID/MT. MOISTURE WILL INCREASE FROM THE WEST/SOUTHWEST AHEAD OF THIS DISTURBANCE. ALSO...AN ASSOCIATED COLD FRONT WILL APPROACH FROM THE NORTH BY LATE THU...THEN PASS OVER THE NORTH THU NIGHT...AND ACROSS THE REMAINDER OF THE AREA BY EARLY FRI. HOWEVER MODEL TIMING STILL A LITTLE UNCERTAIN...WITH THE 00Z RUNS TRENDING A LITTLE SLOWER... AND THE GFS COMING IN SLOWER THAN THE NAM. FOR THIS REASON I HAVE TRENDED THE POPS UPWARDS JUST A TAD FOR THE LATE THU NIGHT-FRI AFT PERIODS. WE SHOULD SEE A DEGREE OR TWO OF COOLING ON THU DUE TO MORE CLOUDS...WITH A LITTLE BETTER COOLING ON FRI BEHIND THE COLD FRONT...ESPECIALLY OVER THE NORTH. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 336 AM MDT WED SEP 5 2012 DEEPENING LOW PRESSURE OFF THE PACIFIC NORTHWEST IS EXPECTED TO AMPLIFY THE RIDGE OVER THE INTERMOUNTAIN WEST LATE THIS WEEK. IN RESPONSE...DRY NORTHWEST FLOW WILL SET UP OVER THE AREA FRIDAY NIGHT LEAVING LITTLE MOISTURE FOR CONVECTION THIS WEEKEND. THEREFORE...EXCEPT ISOLATED AFTERNOON/EVENING STORMS OVER THE SAN JUAN MOUNTAINS...SKIES WILL BE SUNNY/MOSTLY SUNNY SATURDAY AND SUNDAY WITH HIGHS TOPPING OUT AT...OR A LITTLE ABOVE SEASONAL NORMS WITH NEAR NORMAL LOWS. THE PATTERN SHIFTS EARLY NEXT WEAK WITH THE LOW OFF THE PACIFIC NORTHWEST PHASING WITH A VIGOROUS SHORTWAVE MOVING FROM THE ALASKA REGION OVER THE NORTHWESTERN PROVINCES OF CANADA. THIS FEATURE WILL FLATTEN THE RIDGE OVER WESTERN U.S. ALLOWING SUBTROPICAL MOISTURE EXTENDING NORTHWARD FROM ARIZONA ACROSS EASTERN NEVADA AND WESTERN UTAH TO PUSH EASTWARD ACROSS THE REGION. DURING THIS PERIOD THE HEAT LOW OVER WESTERN ARIZONA WILL BECOME ENTRAINED IN THE FLOW...SLOWLY LIFTING EAST-NORTHEASTWARD ACROSS THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. CONSEQUENTLY...RAISED POPS ACROSS THE REGION DURING THIS PERIOD AND EXPECT LATER SHIFTS WILL NEED TO RAISE THEM FURTHER AS TIMING BECOMES MORE CERTAIN. AFTERNOON HIGHS WILL COOL EARLY IN THE WEEK IN RESPONSE TO CLOUDS AND INCREASED SHOWER ACTIVITY. IN CONTRAST...LOWS WARM SLIGHTLY AS CLOUD COVER AND MOISTURE INHIBIT RADIATIONAL COOLING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1129 AM MDT WED SEP 5 2012 WIDESPREAD VFR TODAY AND TONIGHT WITH NO AVIATION HAZARDS EXPECTED. && .FIRE WEATHER... ISSUED AT 336 AM MDT WED SEP 5 2012 A FEW OBSERVING SITES OVER THE FIRE ZONES OF NORTHWEST CO/NORTHEAST UT REACHED CRITICAL FIRE WEATHER CRITERIA ON TUE...WITH RELATIVE HUMIDITY BELOW 15 PERCENT AND WIND GUSTS IN EXCESS OF 25 MPH. HOWEVER SEVERAL OF THOSE LOCATIONS DID NOT HAVE THE REQUIRED 3 HOURS. NE UT/NW CO SHOULD CONTINUE TO REMAIN ON THE SOUTHERN FRINGE OF THE STRONGER WINDS THROUGH TODAY...BUT WINDS ARE NOT EXPECTED TO BE ANY STRONGER THEN THOSE ON TUE. THEREFORE AGAIN ONLY ISOLATED AREAS ARE EXPECTED MEET CRITICAL FIRE WEATHER CONDITIONS. THURSDAY AFTERNOON MAY SEE A BIT STRONGER WINDS ACROSS THE NORTH...AS A SHORTWAVE AND ASSOCIATED SURFACE COLD FRONT APPROACH FROM THEN NORTH. HOWEVER...MOISTURE WILL ALSO BE INCREASING WITH AFTERNOON HUMIDITY EXPECTED TO BOTTOM OUT RIGHT AROUND 15 PERCENT. WITH INCREASING CLOUDS...WILL CONTINUE TO HOLD OFF ON ANY FIRE WEATHER HIGHLIGHTS FOR NE UT/NW CO ALTHOUGH ISOLATED AREAS COULD AGAIN SEE CRITICAL WIND/RH CONDITIONS DEVELOP FOR A FEW HOURS THURS AFTERNOON. WILL CONTINUE TO KEEP A WATCH ON THIS. ISOLATED TO SCATTERED THUNDERSTORMS MAY BE DRY INITIALLY THURS AFTERNOON BUT SHOULD MOISTEN UP BY THURS EVENING. THE COLD FRONT SHOULD PUSH THROUGH THURS NIGHT. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && UPDATE...PF SHORT TERM...NL/EH LONG TERM...NL AVIATION...PF FIRE WEATHER...JAD/EH
Hazardous weather outlook, Sep 5, 5:45 AM MDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT WED SEP 5 2012 COZ001>014-017>023-UTZ022>025-027>029-061200- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 545 AM MDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE SAN JUAN MOUNTAINS THIS AFTERNOON...LINGERING INTO THE EARLY EVENING. GUSTY WINDS TO 40 MPH...SMALL HAIL AND HEAVY RAIN WILL ACCOMPANY THE STRONGER CELLS. THE SHOWERS AND THUNDERSTORMS WILL END SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY OVER THE MOUNTAINS. GUSTY WINDS TO 40 MPH...SMALL HAIL AND BRIEF HEAVY RAINFALL WILL OCCUR WITH THE STRONGER STORMS. THUNDERSTORM CHANCES INCREASE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Utah, 2012Red Flag Warnings in Colorado, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.